MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 25ATJ-503
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a bentall procedure was performed and a 25mm sjm masters series heart valve w/teflon cuff was implanted and a j graft shield neo valsalva (jnvt-2809, serial# (b)(4)) was concomitantly implanted.After closing the patient's chest, the leaflets stuck in the closed state.The physician re-opened the patient's chest and the valve was rotated approximately 30 degrees.By shaking the heart, the leaflet started operating again.The procedure was completed without replacing the valve.It was noted the patient went into ventricular fibrillation (vf) after the procedure, but the user does not associate that with the valve.
 
Additional Manufacturer Narrative
An event of the valve leaflets sticking in the closed position after implant was reported.The results of the investigation are inconclusive since the device remains implanted and was not accessible for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MASTERS SERIES HEART VALVE W/TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9265607
Report Number2648612-2019-00090
Device Sequence Number11417173
Product Code LWQ
UDI-Device Identifier05414734022217
UDI-Public05414734022217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2022
Device Model Number25ATJ-503
Device Catalogue Number25ATJ-503
Device Lot Number6071858
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight57